Topic: Bottle 'o Tamoxifen

Forum: Hormonal Therapy - Before, During, and After — This is a safe place to share your experiences of others considering or on hormonal treatment.

Posted on: Nov 26, 2007 03:02PM - edited Nov 15, 2017 01:59PM by moderators

Posted on: Nov 26, 2007 03:02PM - edited Nov 15, 2017 01:59PM by moderators

ashaby wrote:

Dear All, (and Layne are you there?)

Got my Tamox today and will start in a week. Where are my tamoxi pals? It says weight loss for one of the side effects. Now that's a good thing. Basha

Edited by Mods to add content from the main Breastcancer.org site's section on Tamoxifen in Pill Form (Brand Name: Nolvadex): Benefits, Side Effects and More

Dx 4/4/2007, DCIS, 6cm+, Stage 0, Grade 2, 0/0 nodes, ER+/PR-, HER2-
Log in to post a reply

Page 1 of 3,071 (30,705 results)

Log in to post a reply

Nov 26, 2007 03:24PM conniehar wrote:

Hi Basha -

I just started last week.  So far, so good.  I can't say I have experienced any side effects.  My onc told me that many women swear it causes weight GAIN so now is the time to be vigilant about diet and exercise.  I just keep staring at the pharmacy sheet where it says "hair thinning".   I had chemo and seriously want my hair back.  Now I'm worried that this will slow or stop that growth.

Connie Dx 3/7/2007, ILC, 6cm+, Stage IIIA, Grade 3, 1/12 nodes, ER+/PR+, HER2-
Log in to post a reply

Nov 26, 2007 03:41PM annm wrote:

I've been on Tamox since April.  I haven't seen any weight loss....a bit of weight gain.  I'm not sure I can blame the weight gain on Tamox. though. I have been on a very "unrestricted " food plan lately. No hair loss....full head of chemo curls. I have had  a few SE like mild vag dryness and leg\feet pain. But nothing that would stop me from taking it.

  

Dx 9/22/2006, IDC, 4cm, Stage II, Grade 2, 0/15 nodes, ER+, HER2-
Log in to post a reply

Nov 26, 2007 04:18PM - edited Nov 26, 2007 04:19PM by karol61

Hi Tamox sisters,

Before BC,I had bad hot flashes daily +night sweats. I was already in menopause due to a complete hysterectomy + oomphectomies. My onc wanted me to take Tamox because it does not reduce bone density. He also started me on a Catapres patch before I started Tamoxifen. Catapres really reduced the hot flashes/night sweats. I started Tamox in July after I finished rads. So far as annm said "it's nothing that would stop me from taking it."

Dx 3/22/2007, DCIS, 1cm, Stage 0, Grade 2, 0/0 nodes, ER+/PR+, HER2+
Log in to post a reply

Nov 26, 2007 04:23PM my3girls wrote:

Hi..

I started my Tamox 5 weeks ago.  So far..very lucky..no real side effects. I had heard weight gain as well.  I have not gained any weight...but I am having a very hard time losing it!  I am running, eating healthy and less, but not much has shed.

As for the hot flashes, my chemo put me into menapause, so I have been experiencing hot flashes for about 6 or more months now.  I haven't really noticed any increase in frequency.  I saw my oc today..and I told her, so far so good....nothing to report.

Hopefully you will have an uneventful journey on this drug as well.  About the hair...no loss here...it is growing and filling in rather well!

xoxo

Lisa

Worry is for "shit"! Live, Laugh, Love! //unilateral mast//reconst. 2/4/08 Dx 3/6/2007, IDC, 3cm, Stage II, Grade 2, 0/22 nodes, ER+/PR+, HER2-
Log in to post a reply

Nov 26, 2007 05:33PM Harley44 wrote:

Hi there,


I have been taking Tamoxifen for ONE week so far...  I guess things are going ok so far, but it has only been ONE week! 

It was kind of warm here, and I have been feeling kind of warmish, so I hope they weren't hot flashes.  I am sure they will start soon though.  

I was taking HRT for premature menopause, because I was dx'd at age 35 with Premature Ovarian Failure, due to Auto immune issues.

So it looks like you, Layne, Connie and I are starting all at the same time!!  We'll have to keep each other posted on how well we are doing.

Good Luck to all of us!

Hugs

Harley

PS  I am really nervous about the risks of uterine cancer/endometrial cancer/ovarian cancer...  I am so scared about this, that I am thinking of having a hysterectomy, so I won't have to worry about these risks.  What do ya'll think?

Log in to post a reply

Nov 26, 2007 06:30PM my3girls wrote:

Harley,

My oc said the chance of getting ovarian or uterine cancer from being on Tamox is only 1%.  Those are very low odds.  I personally would not get a hysterectomy just for that reason.  Talk it over with your oc and your gyno.

Best to you and all of the Tamox ladies!

xoxo

Lisa

Worry is for "shit"! Live, Laugh, Love! //unilateral mast//reconst. 2/4/08 Dx 3/6/2007, IDC, 3cm, Stage II, Grade 2, 0/22 nodes, ER+/PR+, HER2-
Log in to post a reply

Nov 26, 2007 06:55PM - edited Mar 19, 2008 01:19PM by TenderIsOurMight


Just wanted to wish you all well as you start your Tamoxifen journey!

Looking back to my year on Tamoxifen I feel I tolerated it pretty well. I had some hot flashes, some weight adjustment actively fought off by exercise, and some mild swelling. I think if I had to choose between Tamoxifen and my AI, I would choose Tamoxifen on the side effect profile. Hopefully if you need additional hormonal therapy years from now, they will have ironed out some of the AI joint pain issues. Hopefully. Lastly, the risk of uterine cancer is low with Tamoxifen, and about 20 % of it's users in a large study had any bleeding disorders.

Good luck to you all, it's nice to see you joining up together.

Tender

It cannot be emphasized too strongly that treatment of each patient is a highly individualized matter. (FDA-approved labeling for warfarin (Coumadin) NDA 9-218/5-105)
Log in to post a reply

Nov 26, 2007 07:09PM bomber410 wrote:

Hello All,  I am writing to make a reservation for one on the Tamoxifen train.  I'd like to travel first class.  :-)  I'm reading the side effects - weight gain - no Thank you!  Hair thinning - I already was gifted with naturally fine, straight, and thin hair - so No Thank You.  I'll take some weight loss.  I see my onc on Friday so will likely get the script then.  A December 1 start sounds good. 

Debbie 

You can visit my CaringBridge site at www.caringbridge.org/visit/deb... Dx 3/29/2007, IDC, 2cm, Stage II, Grade 2, 1/10 nodes, ER+/PR+, HER2-
Log in to post a reply

Nov 26, 2007 07:50PM Member_of_the_Club wrote:

I've been on tamoxifen for two and a half years. At one point I gained a bit of weight, went on a diet and lost it and more and now weigh less than when i was diagnosed with cancer.

I think it is neutral for weight, but its nice to have something to blame it on. If it pushes you into menopause, that will cahnge your metabolism.

Best of all, it kills cancer cells. So take it with gusto.

Dx 9/30/2004, IDC, 3cm, Stage IIB, Grade 2, 1/17 nodes, ER+/PR+, HER2-
Log in to post a reply

Nov 26, 2007 08:23PM roseg wrote:

I usually say that if you gain weight easily then you need to watch what you eat when you take tamoxifen. It isn't hard at all to be eating more than you think, particulary with holiday goodies all over the place.

Rose

Page 1 of 3,071 (30,705 results)

Scroll to top button